MAUDE Adverse Event Report: ACIST MEDICAL SYSTEMS, INC. ACIST; INJECTOR AND SYRINGE, ANGIOGRAPHIC

ACIST MEDICAL SYSTEMS, INC. ACIST; INJECTOR AND SYRINGE, ANGIOGRAPHIC
Model Number CVI
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 07/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical device: acist multi-use syringe kit, model a2000, lot 34420k; acist single-use manifold kit, model bt2000, lot 32220j; acist anigotouch hand controller kit, model at-p54, lot 35320k.He acist angiographic injection system, model cvi, serial number (b)(4) has not yet been returned for evaluation.The consumables used during the event were discarded.A device history of these lots will be reviewed.Acist received a copy of the cine-angiograms of the event.These will be reviewed by acist's medical advisor.Upon completion of these reviews, a follow-up report will be submitted to fda.
 
Event or Problem Description
During an angioplasty procedure at the second injection during final control, some large bubbles of air were injected into a patient.The patient experienced chest pain and st segment elevation for a duration of a few minutes.The patient recovered the same day.
 
Additional Manufacturer Narrative
The acist angiographic injection system, model cvi, system serial number: (b)(6) was returned for evaluation on september 7, 2021.The injection system was functionally tested and met the pre-established specifications.There was no evidence of device malfunction related to the reported event.The acist medical advisory board member's assessment is as follows: the angiograms are consistent with what is described in the additional information from the user facility.The angiogram shows a left coronary angiogram with lesions in the left anterior descending artery and the circumflex.It appears that a single bubble was injected during one of the initial diagnostic images, although unable to conclude whether it was the first image or not, which would influence how likely the air was from an inadequately cleared catheter or tuohy.This size of bubble is usually not clinically significant, although the report describes chest pain and ecg changes that resolved.The user was able to complete the intervention.It is unlikely that the patient suffered any permanent injury from this event.The instructions for use have been reviewed and no inadequacies were identified regarding warnings, contraindications, and the directions/conditions for the use of the device.Based on the testing and evaluation of the cvi injection system, there was no evidence of device malfunction related to this event.Per the acist cvi user's manual, the air column detect sensor is designed to aid the user in the detection of air columns in the injection line, but it is not designed to replace the vigilance and care required of the operator in visually inspecting for air and clearing air from the entire patient kit and angiographic catheter.The air column detect mechanism is to be used in conjunction with and to complement the user's other procedures for preventing air injections.
 
Additional Manufacturer Narrative
Review of the device history record was completed on october 26, 2021, for the following cvi consumable kit lots used during the event, the acist manifold kit, model bt2000, lot 32220j; acist hand controller model at-p54, lot 35320k, acist syringe model a2000, lot 34420k.This review confirmed that there were no quality issues during the manufacturing of these lots related to the reported event.This report is closed.

Brand Name
ACIST
Common Device Name
INJECTOR AND SYRINGE, ANGIOGRAPHIC
Manufacturer (Section D)
ACIST MEDICAL SYSTEMS, INC.
7905 fuller road
eden prairie MN 55344
Manufacturer (Section G)
ACIST MEDICAL SYSTEMS
7905 fuller road
eden prairie MN 55344
Manufacturer Contact
jeff audritsh
7905 fuller road
eden prairie, MN 55344
9529959347
MDR Report Key12394138
Report Number2134243-2021-00014
Device Sequence Number3601709
Product Code DXT
UDI-Device Identifier10841716101233
UDI-Public(01)10841716101233(11)170419
Combination Product (Y/N)Y
Initial Reporter CountryIT
PMA/510(K) Number
K103090
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCVI
Device Catalogue Number014657
Device Lot NumberSEE H10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/03/2021
Supplement Date Received by Manufacturer08/03/2021
08/03/2021
Initial Report FDA Received Date08/31/2021
Supplement Report FDA Received Date10/07/2021
01/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2017
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORONARY STENT.; NITRATE.
Outcome Attributed to Adverse Event Life Threatening; Hospitalization;
Patient Age83 YR
Patient SexMale